Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Cheyenne, WY

February 2, 20115 counties in Nebraska; 5 counties in Wyoming

NWS Cheyenne, WY issued this wind chill advisory at Feb 2, 2011, 2:30 PM MST for 5 counties in Nebraska; 5 counties in Wyoming. It took effect at Feb 2, 2011, 6:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 2:30 PM MST (21:30 UTC)
In effect from
Feb 2, 2011, 6:00 PM MST
Expired
Feb 3, 2011, 6:44 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 89 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS45 KCYS 022130
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST WED FEB 2 2011

...VERY COLD WIND CHILLS EXPECTED FOR ONE MORE NIGHT...

.VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT INTO
THURSDAY MORNING THOUGH NOT AS COLD AS WAS FELT WEDNESDAY MORNING.
THE COLD TEMPERATURES AND A LIGHT BREEZE WILL COMBINE TO PRODUCE
VERY COLD WIND CHILL VALUES.

NEZ003-021-054-055-WYZ104-105-109>111-113-115-031500-
/O.NEW.KCYS.WC.Y.0004.110203T0100Z-110203T1500Z/
BOX BUTTE-MORRILL-KIMBALL-CHEYENNE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
230 PM MST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST
THURSDAY. 

* WIND/WIND CHILL VALUES...WEST OR SOUTHWEST 5 TO 10 MPH RESULTING
  IN WIND CHILL VALUES GENERALLY FROM 20 TO 30 DEGREES BELOW ZERO.

* IMPACTS...OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THESE LOW
  WIND CHILL VALUES WITH THE POTENTIAL FOR FROSTBITE ON EXPOSED
  SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

RE
2 follow-up statements
557 
WWUS45 KCYS 030226
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
726 PM MST WED FEB 2 2011

...VERY COLD WIND CHILL VALUES EXPECTED FOR TONIGHT...

.VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT INTO
THURSDAY MORNING THOUGH NOT AS COLD AS WAS FELT WEDNESDAY
MORNING. THE COLD TEMPERATURES AND A LIGHT BREEZE WILL COMBINE TO
PRODUCE VERY COLD WIND CHILL VALUES.

NEZ002-WYZ103-106-116-117-031500-
/O.EXA.KCYS.WC.Y.0004.000000T0000Z-110203T1500Z/
DAWES-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...CHADRON...BORDEAUX...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
726 PM MST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* WIND/WIND CHILL VALUES...WEST OR SOUTHWEST 15 TO 30 MPH
  RESULTING IN WIND CHILL VALUES GENERALLY FROM 20 TO 30 DEGREES
  BELOW ZERO.

* IMPACTS...OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THESE 
  LOW WIND CHILL VALUES WITH THE POTENTIAL FOR FROSTBITE ON 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ003-021-054-055-WYZ104-105-109>111-113-115-031500-
/O.CON.KCYS.WC.Y.0004.000000T0000Z-110203T1500Z/
BOX BUTTE-MORRILL-KIMBALL-CHEYENNE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
726 PM MST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* WIND/WIND CHILL VALUES...WEST OR SOUTHWEST 5 TO 15 MPH RESULTING
  IN WIND CHILL VALUES GENERALLY FROM 20 TO 30 DEGREES BELOW ZERO.

* IMPACTS...OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO THESE 
  LOW WIND CHILL VALUES WITH THE POTENTIAL FOR FROSTBITE ON 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WEILAND
964 
WWUS45 KCYS 031344
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
644 AM MST THU FEB 3 2011

NEZ002-003-021-054-055-WYZ103>106-109>111-113-115>117-031445-
/O.CAN.KCYS.WC.Y.0004.000000T0000Z-110203T1500Z/
DAWES-BOX BUTTE-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...KIMBALL...SIDNEY...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
644 AM MST THU FEB 3 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY.

WIND CHILLS HAVE IMPROVED OVER THE LAST HOUR ACROSS THE AREA AS
THE AIR TEMPERATURE HAS RISEN OVERNIGHT AND WIND SPEEDS HAVE
DECREASED...THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$
KMD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:34 AM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 2, 10:34 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST WED FEB 2 2011

.UPDATE...

MINOR UPDATE TO ALLOW WIND CHILL WARNING TO EXPIRE ON SCHEDULE AS
MOST AREA WIND CHILLS HAVE RISEN ABOVE DANGEROUS LEVELS. OTHERWISE
CURRENT FCST ON TRACK AND NO OTHER CHANGES NEEDED. -RE-

.AVIATION...FOR 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH
TOMORROW AS HIGH PRESSURE REMAINS IN CONTROL. WEST TO NORTHWEST
WINDS WILL GRADUALLY BE ON THE INCREASE EARLY TOMORROW MORNING
WITH GUSTS 20 TO 30 KTS POSSIBLE ALONG THE LARAMIE RANGE THROUGH
THE MORNING. RJM

&&

.PREV DISCUSSION... /ISSUED 357 AM MST WED FEB 2 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
BITTER COLD WIND CHILLS NOTED ACROSS THE AREA EARLY THIS MORNING.
WIND CHILL WARNING LOOKS TO BE ON TRACK AND WILL LEAVE AS IS.
NORTHEAST FLOW WILL BE ALOFT TODAY IN RESPONSE TO THE UPPER LOW
OVER THE FOUR CORNERS AREA AND AN UPPER RIDGE NOSING INTO THE PAC
NW. TODAY WILL NOT BE AS COLD AS YESTERDAY AS HEIGHTS BEGIN TO
RISE OVER THE FORECAST AREA...BUT SINGLE DIGITS ABOVE AND BELOW
ZERO WILL BE THE HIGHS TODAY. NORTHEAST FLOW WILL CONTINUE ALOFT
TONIGHT AS THE UPPER LOW MOVES SOUTH ACROSS AZ AND NM. A WIND
CHILL ADVISORY WILL LIKELY BE NEEDED FOR THE NEBRASKA PANHANDLE.
LOW TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO ACROSS
THE CWA TONIGHT...WITH TEENS BELOW ZERO IN THE MOUNTAINS. HEIGHTS
WILL CONTINUE TO RISE OVER THE FORECAST AREA ON THUR AS THE UPPER
LOW MOVES SOUTH INTO MEXICO AND THE UPPER RIDGE CONTINUES TO PUSH
INTO THE PAC NW. THICKNESS VALUES ALSO INCREASE CONSIDERABLY AT
THIS TIME. A SURFACE LEE TROUGH WILL ALSO DEVELOP OVER THE
CENTRAL PORTION OF THE AREA AND WILL MOVE EAST DURING THE DAY.
TEMPERATURES WILL MODERATE QUITE A BIT WITH HIGHS RISING TO AROUND
NORMAL THUR AFTERNOON. A DISTURBANCE OF MODERATE STRENGTH WILL
MOVE ACROSS THE AREA DURING THE DAY THURSDAY AND THIS WILL RESULT
IN A CHANCE OF LIGHT SNOW ACROSS THE NORTHERN PANHANDLE DURING THE
MORNING...SPREADING ACROSS THE REST OF THE AREA EAST OF THE
LARAMIE RANGE DURING THE AFTERNOON. SNOW ACCUMULATIONS WILL BE
AROUND AN INCH ACROSS THE NORTHERN PANHANDLE BY THURS
EVENING...WITH LESS THAN AN INCH OF SNOW ACROSS THE REST OF THIS
AREA. MORE LOW AND MID LEVEL MOISTURE WILL STREAM INTO THE AREA
FROM THE NORTHWEST ON FRI AND FRI NIGHT...AND THIS WILL RESULT IN
A CHANCE OF SNOW WEST OF THE LARAMIE RANGE WITH A COUPLE INCHES
POSSIBLE IN THE SOUTHERN MOUNTAINS BY LATE FRI NIGHT. HIGH
TEMPERATURES WILL BE 30 DEGREES BELOW NORMAL TODAY...AND AROUND
NORMAL FOR THUR AND FRI.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
AN UNSETTLED WEEKEND IN STORE WITH PERIODIC BOUTS OF LIGHT SNOW
FOLLOWED BY AN ARCTIC INTRUSION EARLY NEXT WEEK. STRONG NORTHWEST
FLOW WITH EMBEDDED SHORTWAVE WILL BE ENTRENCHED IN ACROSS THE
NORTHERN ROCKIES AS THE HIGHLY AMPLIFIED ERN PACIFIC MID/UPPER
RIDGE AND CENTRAL CONUS MID/UPPER TROUGH PERSIST. TIMING OF
INDIVIDUAL WAVES CAN BE TRICKY TO NAIL DOWN IN NORTHWEST FLOW. AT
ANY RATE...00Z OPERATIONAL MODELS HAVE AN INITIAL SHORTWAVE
MOVING THROUGH DURING THE DAY ON SATURDAY. THE 00Z GFS IS QUICKER
AND WEAKER IN STRENGTH...WHILE THE 00Z ECMWF IS SLOWER AND
STRONGER. HAVE KEPT LIKELY SNOW CHANCES GOING IN THE MOUNTAINS
DURING THIS TIMEFRAME AND HAVE ALSO SPREAD LESSER SNOW CHANCES OUT
ONTO THE PLAINS. THIS WAVE DEPARTS QUICKLY SATURDAY NIGHT AND
OUTSIDE OF SOME OROGRAPHIC SNOWS THERE SHOULD BE A BRIEF LULL
BEFORE THE NEXT PIECE OF SHORTWAVE ENERGY MAKES IT IN FOR SUNDAY.
THE 00Z GFS IS FURTHER WEST WITH THIS TRAILING SYSTEM PLACING IT
ACROSS IDAHO ON SUNDAY...WHILE THE 00Z ECMWF KEEPS IT IN WESTERN
MONTANA/WYOMING. BOTH THE GFS/ECMWF BRING THE FRONT THROUGH DURING
THE DAY ON SUNDAY...TURNING WINDS NORTHERLY IN ITS WAKE. THIS
SHOULD PROVIDE A PERIOD OF ENHANCED UPSLOPE SNOWS FOR LATE SUNDAY
THROUGH EARLY MONDAY. NOT GOING TO BE A MAJOR STORM...HOWEVER
LIGHT ACCUMULATIONS WILL BE POSSIBLE. DRIER AIR WILL WORK IN FROM
NORTH TO SOUTH AS MONDAY PROGRESSES AND WILL REMAIN IN PLACE
THROUGH TUESDAY AND WEDNESDAY OF NEXT WEEK.

AS FOR TEMPERATURES...MEDIUM RANGE GUIDANCE IS CONSISTENT IN
BRINGING A CORE OF -23 TO -25C 700MB AIR INTO THE CWA ON SUNDAY
NIGHT AND MONDAY. THE BIG CHALLENGE WILL BE JUST HOW LOW TO GO FOR
SUNDAY NIGHT AND MONDAY. WINDS SHOULD REMAIN ON UP ON SUNDAY NIGHT
AND WITH MORE CLOUD-COVER IN PLACE TEMPS WILL BE HIGHER ON MONDAY
NIGHT. FOR NOW HAVE DROPPED OVERNIGHT LOWS INTO THE SINGLE DIGITS
SUNDAY NIGHT AND WELL BELOW ZERO FOR MONDAY NIGHT. IF SUBSEQUENT
MODEL OUTPUT REMAINS CONSISTENT...THESE WILL UNDOUBTEDLY NEED TO
BE ADJUSTED DOWNWARD.

FIRE WEATHER...NO FIRE WEATHER CONCERNS FOR TODAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...KMD
LONG TERM...HAHN
Hazardous weather outlook, Feb 2, 9:55 AM MST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
955 AM MST WED FEB 2 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-031215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
955 AM MST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

COLD CONDITIONS WILL PERSIST OVER THE AREA TODAY WITH LIGHT WINDS
CREATING VERY COLD WIND CHILLS MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF SNOW WILL RETURN TO SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE FOR SATURDAY AND SUNDAY. LIGHT SNOW
ACCUMULATIONS CAN BE EXPECTED. ANOTHER ARCTIC FRONT WILL PLOW
THROUGH THE AREA ONCE AGAIN DURING THE DAY ON SUNDAY. AFTER A
RELATIVELY MILD END TO THE WEEK AND WEEKEND...TEMPERATURES ARE
EXPECTED TO TURN SHARPLY COLD ONCE AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.